Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Morristown, TN

April 8, 2006Hamilton County, Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 8, 2006, 12:40 AM EDT for Hamilton County, Marion County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 12:40 AM EDT (04:40 UTC)
Expired
Apr 8, 2006, 1:30 AM EDT
In force
50 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Hamilton County, TN, Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 9:20 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:15 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 7, 7:15 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
715 PM EDT FRI APR 7 2006

.DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN
ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA.  THE STORMS
WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS
EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND
INTO THE OVERNIGHT HOURS.  THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS
POTENTIAL FOR TORNADOS.  A TORNADO WATCH REMAINS IN EFFECT THOUGH
11 PM EDT.  SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE
INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE
MID MORNING TIME FRAME.  STRONG COLD ADVECTION WILL PUSH IN BEHIND
THE FRONT SATURDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  65  41  68 / 100  80   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  61  38  64 / 100  90  10   0
OAK RIDGE, TN                       57  60  36  65 / 100  90  10   0
TRI CITIES AIRPORT, TN              54  58  33  62 / 100 100  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Apr 7, 5:00 AM EDT, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI APR 7 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF
TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND
OVERNIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON
AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE
HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND
EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN
MOVE NORTHEAST TOWARDS EAST TENNESSEE.

THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND
LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN
THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN
APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2
AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY
MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE
DIMINISHING BY NOON SATURDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS
AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING.

TG

In the hours before

Local storm report, Apr 7, 10:05 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             RUTLEDGE                36.27N 83.52W
04/07/2006  E1.00 INCH       GRAINGER           TN   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN RUTLEDGE. REPORTED BY SHERIFFS
            OFFICE.

&&

FEF/MEP
Local storm report, Apr 7, 10:19 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1019 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             MORRISTOWN              36.21N 83.30W
04/07/2006  E0.75 INCH       HAMBLEN            TN   BROADCAST MEDIA

            PENNY SIZED HAIL IN DOWNTOWN MORRISTOWN. REPORTED BY WCRK
            RADIO STATION.

&&

FEF/MEP
Local storm report, Apr 7, 10:31 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             9 E MONTEAGLE           35.23N 85.67W
04/07/2006  E0.88 INCH       MARION             TN   EMERGENCY MNGR

            NICKEL SIZED HAIL ON HIGHWAY 41 NEAR OAK GROVE. REPORTED
            BY EMERGENCY MANAGER.

&&

FEF/MEP
Special weather statement, Apr 7, 10:37 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1037 PM EDT FRI APR 7 2006

TNZ017-044-046-080315-
NORTHWEST CARTER-SULLIVAN-WASHINGTON-
1037 PM EDT FRI APR 7 2006

...A STRONG THUNDERSTORM WILL AFFECT CARTER...SULLIVAN AND
WASHINGTON COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRAY....MOVING EAST AT 50 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRI-CITIES
AIRPORT...BLUFF CITY...AND BRISTOL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

DGS
Special weather statement, Apr 7, 10:56 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 PM EDT FRI APR 7 2006

TNZ069-071-073-080345-
KNOX-NORTH SEVIER-NW BLOUNT-
1056 PM EDT FRI APR 7 2006

...A STRONG THUNDERSTORM WILL AFFECT BLOUNT...KNOX AND SEVIER
COUNTIES...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LENOIR CITY....MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  ALCOA BY 1105 PM EDT.
  EAGLETON VILLAGE BY 1110 PM EDT.
  5 MILES NORTHWEST OF SEVIERVILLE BY 1125 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

DGS
Local storm report, Apr 7, 11:13 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             8 NW DUNLAP             35.45N 85.49W
04/07/2006  E0.75 INCH       SEQUATCHIE         TN   LAW ENFORCEMENT

            DIME TO PENNY HAIL ON CAGLE MTN. REPORTED BY SHERIFFS
            OFFICE.

1016 PM     HAIL             6 SW DUNLAP             35.31N 85.46W
04/07/2006  E1.75 INCH       SEQUATCHIE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL ON DAUS MTN. REPORTED BY SHERIFFS
            OFFICE.

&&

FEF/MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:08 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox, Union52 min
Apr 7, 8:11 PM EDTTornado WarningMRXBledsoe49 min
Apr 7, 8:22 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan38 min
Apr 7, 8:51 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox, Union54 min
Apr 7, 8:59 PM EDTSevere Thunderstorm WarningMRXSequatchie31 min
Apr 7, 9:10 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen50 min
Apr 7, 9:15 PM EDTSevere Thunderstorm WarningMRXBledsoe13 min
Apr 7, 9:35 PM EDTSevere Thunderstorm WarningMRXMarion55 min
Apr 7, 9:47 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins43 min
Apr 7, 10:09 PM EDTSevere Thunderstorm WarningMRXSequatchie36 min
Apr 7, 10:29 PM EDTSevere Thunderstorm WarningMRXHamilton46 min
Apr 7, 11:26 PM EDTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more8 hr
Apr 8, 1:18 AM EDTSevere Thunderstorm WarningMRXBradley27 min
Apr 8, 1:33 AM EDTSevere Thunderstorm WarningMRXPolk42 min
Apr 8, 1:41 AM EDTSevere Thunderstorm WarningMRXBlount, Sevier49 min
Apr 8, 2:02 AM EDTSevere Thunderstorm WarningMRXHamblen, Jefferson28 min
Apr 8, 2:19 AM EDTSevere Thunderstorm WarningMRXHawkins41 min
Apr 7, 8:12 PM EDTTornado WarningMRXWashington27 min
Apr 7, 8:19 PM EDTTornado WarningMRXRussell16 min
Apr 8, 1:53 AM EDTSevere Thunderstorm WarningMRXCherokee52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.